MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU454515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/27/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.According to the conformable gore tag® thoracic endoprosthesis instructions for use, adverse events that may occur include, but are not limited to aneurysm rupture and death.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2017 a patient underwent treatment of a thoracic aortic aneurysm, zone 2, measuring 46.2mm, with gore® tag® thoracic branch endoprostheses and a conformable gore® tag® thoracic endoprosthesis.It was reported all devices were implanted in the desired locations and all components were patent, as demonstrated by angiography at the end of the procedure.On (b)(6) 2017 the patient had a ct which showed a type ii endoleak, from the intercostal arteries, associated with the investigational gore® tag® thoracic branch endoprosthesis aortic component.The maximum total diameter of the aneurysm was 53.1mm.On (b)(6) 2019 the patient presented to the emergency department with acute sharp chest pain.A cta was performed which was concerning for an endoleak.It showed a new type b dissection which was at the distal tip of the ctag device with retrograde flow into the false lumen, but no evidence of rupture.On (b)(6) 2019 the patient went into sudden cardiac arrest and return of spontaneous circulation (rosc) could not be accomplished.The patient had a presumed rupture of the aortic aneurysm and expired.Had the patient not expired so suddenly, the plan would have been to extend coverage distally.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8489780
Report Number2017233-2019-00223
Device Sequence Number19501106
Product Code MIH
UDI-Device Identifier00733132618200
UDI-Public00733132618200
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Catalogue NumberTGU454515
Device Lot Number16438610
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2019
Supplement Report FDA Received Date05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Other; Required Intervention;
Patient Age73 YR
Patient Weight75